Alert archive / Michigan / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this red flag warning at May 22, 2007, 3:14 AM EDT for 23 counties in Michigan. It took effect at May 22, 2007, 12:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2007, 3:14 AM EDT (07:14 UTC)
- In effect from
- May 22, 2007, 12:00 PM EDT
- Expired
- May 22, 2007, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGRR 220714 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 314 AM EDT TUE MAY 22 2007 MIZ037>040-043>046-221515- /O.NEW.KGRR.FW.W.0004.070522T1600Z-070523T0100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- 314 AM EDT TUE MAY 22 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. TEMPERATURES REACHING THE LOW TO MID 80S WILL COMBINE WITH DRY AIR AND SOUTH WINDS OF 15 TO 20 MPH TO PRODUCE AN INCREASED FIRE DANGER THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LAURENS
2 follow-up statements
000 WWUS83 KGRR 221437 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1037 AM EDT TUE MAY 22 2007 MIZ037>040-043>046-222245- /O.CON.KGRR.FW.W.0004.070522T1600Z-070523T0100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- 1037 AM EDT TUE MAY 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. TEMPERATURES REACHING THE LOW TO MID 80S WILL COMBINE WITH DRY AIR AND SOUTH WINDS OF 15 TO 20 MPH TO PRODUCE AN INCREASED FIRE DANGER THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KGRR 221838 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 238 PM EDT TUE MAY 22 2007 ...RED FLAG WARNING EXPANDED TO INCLUDE MORE COUNTIES... .WEATHER OBSERVATIONS AT 2 PM INDICATE THAT CONDITIONS WILL REACH RED FLAG WARNING CRITERIA OVER MOST OF THE AREA THIS AFTERNOON AND EARLY EVENING. THE RED FLAG WARNING ISSUED EARLIER HAS THEREFORE BEEN EXPANDED TO INCLUDE MORE COUNTIES. MIZ050>052-056>059-064>067-071>074-230100- /O.EXA.KGRR.FW.W.0004.000000T0000Z-070523T0100Z/ MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 238 PM EDT TUE MAY 22 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. TEMPERATURES REACHING THE LOW TO MID 80S WILL COMBINE WITH DRY AIR AND SOUTH WINDS OF 15 TO 20 MPH TO PRODUCE AN INCREASED FIRE DANGER THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MIZ037>040-043>046-230100- /O.CON.KGRR.FW.W.0004.000000T0000Z-070523T0100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- 238 PM EDT TUE MAY 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. TEMPERATURES REACHING THE LOW TO MID 80S WILL COMBINE WITH DRY AIR AND SOUTH WINDS OF 15 TO 20 MPH TO PRODUCE AN INCREASED FIRE DANGER THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MEADE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at May 21, 10:05 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 21, 10:05 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1005 PM EDT MON MAY 21 2007 .UPDATE... AT 02Z IR SAT TRENDS SUGGEST THAT HIGH CLOUDS AS WELL AS SOME SMOKE MIXED IN (NOTICEABLE ON VIS SAT IMAGERY EARLIER THIS EVENING) IS CONTINUING TO DRIFT SSE AND OUT OF OUR SOUTHERN CWA. MODEL RH PROGS AND IR SAT TRENDS SUGGEST THAT MOSTLY CLEAR SKIES CAN BE EXPECTED ACROSS MOST OF OUR CWA OVERNIGHT ALTHOUGH SOME CLOUD COVER ACROSS NORTHERN WI AND UPPER MI COULD CLIP OUR NE CWA VERY LATE. OUR GOING FCST FOR THE OVERNIGHT PERIOD APPEARS TO BE IN GOOD SHAPE SO NO EVENING UPDATE WILL BE NECESSARY TONIGHT. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && LAURENS
Hazardous weather outlook, May 21, 9:32 AM EDT, 17 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 932 AM EDT MON MAY 21 2007 LMZ844>849-220930- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 932 AM EDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE WEATHER IS NOT EXPECTED. LIGHTNING WILL BE THE MAIN THREAT WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND AGAIN ON SATURDAY. SOME OF THESE THUNDERSTORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ037>040-043>046-050>052-056>059-064>067-071>074-220930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 932 AM EDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE WEATHER IS NOT EXPECTED. LIGHTNING WILL BE THE MAIN THREAT WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS BOTH THURSDAY AND SATURDAY COULD POSE A HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Michigan, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.